Alert archive / Nebraska / Special Weather Statements in 2011
Special Weather Statement, NWS Cheyenne, WY
NWS Cheyenne, WY issued this special weather statement at Aug 5, 2011, 4:04 PM MDT for Kimball County, Nebraska. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2011, 4:04 PM MDT (22:04 UTC)
- Expired
- Aug 5, 2011, 5:00 PM MDT
- In force
- 56 min
- Issued by
- NWS Cheyenne, WY
County Kimball County, NE
The radar
The Cheyenne radar (KCYS), 61 km from the middle of the area, began a volume at 22:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.1 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 70 J/kg
- Mixed-layer CIN
- -219 J/kg
- Mixed-layer LCL
- 1390 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
008
WWUS85 KCYS 052204
SPSCYS
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
404 PM MDT FRI AUG 5 2011
NEZ054-WYZ119-052300-
EAST LARAMIE COUNTY WY-KIMBALL NE-
404 PM MDT FRI AUG 5 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LARAMIE AND
SOUTHWESTERN KIMBALL COUNTIES UNTIL 500 PM MDT...
AT 402 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES WEST OF PANORAMA POINT...OR 30 MILES
SOUTHWEST OF KIMBALL...MOVING EAST AT 15 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
THIS STORM WILL BE NEAR...
PANORAMA POINT AROUND 435 PM MDT.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 4108 10423 4109 10386 4100 10387 4099 10412
4100 10424
TIME...MOT...LOC 2204Z 274DEG 12KT 4102 10416
$$
JAMSKIWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this special weather statement went out at Aug 5, 2:06 PM MDT, 1 hour 58 minutes earlier.
Area forecast discussion, Aug 5, 2:06 PM MDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 206 PM MDT FRI AUG 5 2011 .SHORT TERM...TONIGHT THROUGH SUNDAY... MAIN CONCERN IN THE SHORT TERM IS THE CHANCE OF SEVERE WEATHER. HOWEVER AT THIS TIME CONVECTION A LITTLE SLOW IN GETTING STARTED. 18Z SURFACE ANALYSIS SHOWED LOW OVER NORTH CENTRAL WYOMING WITH A BOUNDARY STRETCHING TO THE SOUTHEAST AND STORMS HAVE BEEN FIRING IN THIS AREA MOST OF THE MORNING. RIVERTON RADAR STARTING TO SHOW SOME RETURNS IN RESPONSE TO A SHORT WAVE MOVING OUT OF IDAHO. THIS FEATURE SHOULD TRIGGER THUNDERSTORMS IN OUR CWA LATER TODAY. LAPS DATA SHOWING CAPES OVER 2000 IN NORTHERN PANHANDLE AS WELL AS LI'S OF -6. DEW POINTS IN THIS AREA ARE OVER 60 SO THERE IS PLENTY OF MOISTURE AND INSTABILITY TO GET THINGS GOING. SECONDARY CONCERN THIS AFTERNOON IS FIRE WEATHER AS DRY AIR WORKING ITS WAY INTO THE WESTERN AND NORTHERN PORTIONS OF THE CWA. ONLY THING HOLDING BACK THE HIGHLIGHTS ARE WINDS NOT REACHING CRITERIA. LOOKING AT THE REST OF THE WEEKEND SHOWS TYPICAL SUMMERTIME WEATHER WHERE AFTERNOON STORMS CANNOT BE RULED OUT. HIGHS EXPECTED TO BE GENERALLY IN THE 80S AND 90S WITH LOWS NEAR NORMAL. .LONG TERM...SUNDAY NIGHT THROUGH FRIDAY... PERSISTENT WEATHER PATTERN EXPECTED OVER THE REGION THROUGH THE WEEK WITH WESTERLY UPPER FLOW ATOP UPPER HIGH SITUATED ACROSS THE SOUTH AND SOUTHWESTERN PART OF THE COUNTRY. MONSOONAL FLOW WILL BE CUT OFF FROM THE CWA FOR THE MOST PART WITH WEAK UPPER RIDGING THUS AFTERNOON AND EVENING CONVECTION SHOULD BE MORE LIMITED...ENHANCED PERIODICALLY BY ANY WEAK AND HARD TO TIME IMPULSES THAT CROSS THE REGION. BEST CHANCE FOR CONVECTION WILL BE OVER THE PANHANDLE WHERE A WEAK FRONTAL BOUNDARY IS LIKELY TO MEANDER ACROSS FROM TIME TO TIME. OTHERWISE EXPECT WARM TEMPERATURES TO CONTINUE WITH LITTLE CHANGES THROUGH THE WEEK. && .AVIATION...USUAL SUMMER TIME PATTERN WILL CONTINUE THROUGH THE WEEKEND WITH AFTERNOON CONVECTION EXPECTED. SOME PATCHY FOG AND LOW CEILINGS WILL BE POSSIBLE AROUND SUNRISE AT THE PANHANDLE LOCATIONS ON SATURDAY MORNING. && .FIRE WEATHER...DRY CONDITIONS WILL BE OBSERVED ACROSS THE WESTERN AND NORTHERN PORTIONS OF THE DISTRICT AND BEAR CLOSE MONITORING. RELATIVE HUMIDITY MAY REACH CRITICAL VALUES BUT WINDS SHOULD STAY JUST BELOW NEEDED VALUES FOR HIGHLIGHTS. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM/AVIATION/FIRE WEATHER...GRIFFITH LONG TERM...RE
Hazardous weather outlook, Aug 5, 10:35 AM MDT, 5 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1035 AM MDT FRI AUG 5 2011 WYZ101>119-061130- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 1035 AM MDT FRI AUG 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP MAINLY THIS AFTERNOON AND THIS EVENING. A FEW THUNDERSTORMS ACROSS EAST CENTRAL WYOMING MAY BECOME SEVERE PRODUCING LARGE HAIL AND DAMAGING WINDS. THUNDERSTORM ACTIVITY WILL DISSIPATE BY SUNSET. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED THUNDERSTORMS WILL BE POSSIBLE INTO NEXT WEEK AND WILL BE MAINLY CONFINED TO AREAS EAST OF THE MOUNTAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED IN EAST CENTRAL WYOMING THIS AFTERNOON AND EVENING. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-061130- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 1035 AM MDT FRI AUG 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE THIS EVENING. A FEW THUNDERSTORMS ACROSS THE NORTHERN AND CENTRAL NEBRASKA PANHANDLE MAY BECOME SEVERE PRODUCING LARGE HAIL AND DAMAGING WINDS. THUNDERSTORM ACTIVITY WILL DISSIPATE BY SUNSET. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE INTO NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED IN THE NORTHERN AND CENTRAL NEBRASKA PANHANDLE THIS AFTERNOON AND EVENING. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Special weather statement, Aug 5, 2:15 PM MDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 215 PM MDT FRI AUG 5 2011 WYZ103-107-108-052115- EAST PLATTE COUNTY WY-GOSHEN COUNTY WY-NORTH LARAMIE RANGE WY- 215 PM MDT FRI AUG 5 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN PLATTE AND NORTHWESTERN GOSHEN COUNTIES UNTIL 315 PM MDT... AT 212 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SIBLEY PEAK...OR 25 MILES SOUTHEAST OF DOUGLAS...MOVING EAST AT 25 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... SIBLEY PEAK... GLENDO... GLENDO RESERVOIR... RAWHIDE BUTTES... THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 102 AND 116. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 4260 10444 4233 10444 4238 10520 4256 10520 TIME...MOT...LOC 2015Z 270DEG 20KT 4247 10508 GRIFFITH
Local storm report, Aug 5, 2:35 PM MDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
235 PM MDT FRI AUG 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0232 PM HAIL 3 E GLENDO 42.50N 104.97W
08/05/2011 E0.25 INCH PLATTE WY TRAINED SPOTTER
HEAVY RAIN
&&
GRIFFITHLocal storm report, Aug 5, 2:36 PM MDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
236 PM MDT FRI AUG 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM HAIL GLENDO 42.50N 105.03W
08/05/2011 E0.25 INCH PLATTE WY TRAINED SPOTTER
GLENDO MARINA
&&
GRIFFITHSpecial weather statement, Aug 5, 3:48 PM MDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 348 PM MDT FRI AUG 5 2011 NEZ054-052245- KIMBALL NE- 348 PM MDT FRI AUG 5 2011 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL KIMBALL COUNTY UNTIL 445 PM MDT... AT 345 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR OLIVER RESERVOIR...OR 12 MILES WEST OF KIMBALL...MOVING EAST AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... OLIVER RESERVOIR AROUND 400 PM MDT. KIMBALL AROUND 435 PM MDT. BENNETT RESERVOIR AROUND 445 PM MDT. THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 4 AND 31. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 4129 10343 4102 10354 4114 10401 4133 10396 TIME...MOT...LOC 2148Z 284DEG 12KT 4122 10387 JAMSKI
Special weather statement, Aug 5, 4:04 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
404 PM MDT FRI AUG 5 2011
NEZ054-WYZ119-052300-
EAST LARAMIE COUNTY WY-KIMBALL NE-
404 PM MDT FRI AUG 5 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LARAMIE AND
SOUTHWESTERN KIMBALL COUNTIES UNTIL 500 PM MDT...
AT 402 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES WEST OF PANORAMA POINT...OR 30 MILES
SOUTHWEST OF KIMBALL...MOVING EAST AT 15 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
THIS STORM WILL BE NEAR...
PANORAMA POINT AROUND 435 PM MDT.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 4108 10423 4109 10386 4100 10387 4099 10412
4100 10424
TIME...MOT...LOC 2204Z 274DEG 12KT 4102 10416
JAMSKIThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 2:15 PM MDT | Special Weather Statement | CYS | Platte | 60 min |
| Aug 4, 6:02 PM MDT | Severe Thunderstorm Warning | CYS | Morrill | 58 min |
| Aug 4, 6:38 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte, Morrill | 28 min |
| Aug 4, 6:58 PM MDT | Severe Thunderstorm Warning | CYS | Morrill | 43 min |
| Aug 4, 7:13 PM MDT | Severe Thunderstorm Warning | CYS | Cheyenne | 15 min |
| Aug 4, 7:33 PM MDT | Areal Flood Advisory | CYS | Cheyenne | 26 min |
| Aug 4, 7:55 PM MDT | Flash Flood Warning | CYS | Cheyenne | 4 hr |
| Aug 5, 3:48 PM MDT | Special Weather Statement | CYS | Kimball | 57 min |
| Aug 5, 4:42 PM MDT | Special Weather Statement | CYS | Kimball | 63 min |
| Aug 5, 4:51 PM MDT | Special Weather Statement | CYS | Box Butte | 39 min |
| Aug 5, 5:17 PM MDT | Special Weather Statement | CYS | Dawes | 43 min |
| Aug 5, 5:39 PM MDT | Special Weather Statement | CYS | Box Butte | 51 min |
| Aug 5, 5:53 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte | 42 min |
Nearby
Special Weather Statements in Nebraska, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.